Hail, Sterling
- When
- June 6, 6:12 PM CST
- Where
- Sterling County, 5 mi SE of Sterling City
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.783, -100.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 6, 4:55 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 551 PM CDT SUN JUN 6 2004 .UPDATE...LOOKING AT THE TOWERING CUMULUS/THUNDERSTORMS ON THE SATELLITE IMAGERY FROM THE NORTHWEST CONCHO VALLEY GOIN SOUTHEAST TO THE HILL COUNTRY AND NORTHEAST TOWARDS ABILENE AND THROCKMORTON. ACTIVITY SHOULD BE RATHER BRIEF AS IT IS DIURNALLY DRIVEN AND SHOULD DISSIPATE WITHIN AN HOUR OR TWO AFTER SUNSET. PRODUCTS FORTHCOMMING. 27/BRAZZELL && .PREV DISCUSSION... BOUNDARIES ARE A LITTLE DIFFICULT TO PICK OUT THIS AFTERNOON. APPEARS THERE IS ONE FROM NEAR SAN SABA...TO JUNCTION...AND THEN ACROSS TO THE NORTHERN EDWARDS PLATEAU. SATELLITE INDICATES SOME FEATURE FROM SAN ANGELO OUT TOWARD MIDLAND. MAY HAVE TO SHOTGUN POPS FOR THIS EVENING ACROSS MOST OF THE AREA. VERTICAL SHEAR IS WEAK WHICH SHOULD LIMIT STORM ORGANIZATION. GFS MAINTAINS WEAK SHORTWAVE TROF/SHEAR AXIS ACROSS TEXAS FOR THE NEXT COUPLE OF DAYS. WITH MOIST AIRMASS IN PLACE...WE WILL KEEP LOW POPS IN THE NORTHWEST HILL COUNTRY DURING THE AFTERNOONS AND EVENINGS. TROF DEVELOPING ALONG THE WEST COAST LIFTS OUT NORTHEAST LATE IN THE WEEK WITH THE UPPER FLOW BECOMING MORE ZONAL ACROSS TEXAS. DRYLINE MAY WORK INTO WEST CENTRAL TEXAS DURING THE EVENINGS LATE IN THE WEEK. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 220 PM CDT SUN JUN 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-071904- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 220 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING...MAINLY EAST OF A LINE FROM HASKELL TO ABILENE TO BALLINGER TO JUNCTION. WITH THE ATMOSPHERE BECOMING MORE UNSTABLE...A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT IS DAMAGING WINDS...BUT LARGE HAIL WILL ALSO BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON A LIMITED BASIS IN EASTERN SECTIONS OF WEST CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY EVENING. 19
The San Angelo radar (KSJT), 62 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407487.